Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


do HIV meds adversely affect vein health or access? (HIV + hemophilia)
Feb 15, 2011

My husband, with severe hemophilia, began HIV meds in 1997. He requires daily self infusions of clotting factor to treat his severe hemophilia. In this past year, his veins have simply stopped allowing venous access - not just at usual access sites, but his entire vein system. He can 'find' and access a vein easily, but within seconds blood return stops, the vein stops access. We're at a loss to explain this systemic reaction other than to suspect HIV meds. He was told once before by a hematologist this was the case. Perhaps specific classes? His regime has been Isentress and Truvada for two years now. PICC pr PORT line suggestions aside, have you heard of this? Suggestions to improve vein health? Thank you so much for prompt attention to this life threatening mater/concern.

Response from Dr. Henry

Frequent infusions and blood draws over a lifetime is hard on the veins of many patients making venous access frequently a challenge. I have not observed that venous access appears to be a problem caused by HIV medications (20+ years of HIV med use in thousands of patients) including for Truvada/Isentress so I would be very surprised if the problem you describe is due directly to the HIV meds. KH



Previous
This is continuation mail regarding PPTCT Option
Next
2 min with wife

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement